Alert archive / Montana / Wind Advisories in 2008
Wind Advisory 11, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jul 10, 2008, 3:47 AM MDT for Flathead County, Lake County, Montana. It took effect at Jul 10, 2008, 9:00 AM MDT. It was in force for 33 min.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2008, 3:47 AM MDT (09:47 UTC)
- In effect from
- Jul 10, 2008, 9:00 AM MDT
- Expired
- Jul 10, 2008, 9:33 AM MDT
- In force
- 33 min
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3753 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 100947 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 347 AM MDT THU JUL 10 2008 .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE EAST ALONG THE CANADIAN BORDER TODAY BRINGING A DRY COLD FRONT THROUGH THE REGION. THIS WILL LEAD TO A VERY TIGHT PRESSURE GRADIENT ACROSS MUCH OF WESTERN MONTANA FROM THE LATE MORNING THROUGH EVENING HOURS RESULTING IN VERY STRONG AND GUSTY WINDS ACROSS THE AREA. MTZ002-101800- /O.CAN.KMSO.HW.W.0003.080710T1500Z-080711T0600Z/ /O.NEW.KMSO.WI.Y.0011.080710T1500Z-080711T0600Z/ WEST GLACIER REGION- 347 AM MDT THU JUL 10 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. STRONG WINDS SUSTAINED AT 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THIS AFTERNOON. EVEN HIGHER GUSTS ARE EXPECTED ABOVE 6000 FEET WITH GUSTS TO 80 MPH POSSIBLE NEAR LOGAN PASS. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$ MTZ007-101800- /O.CON.KMSO.HW.W.0003.080710T1800Z-080711T0600Z/ BUTTE/BLACKFOOT REGION- 347 AM MDT THU JUL 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT ABOVE 6000 FEET... A HIGH WIND WARNING ABOVE 6000 FEET REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. STRONG SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THIS AFTERNOON ABOVE 6000 FEET. THE HIGHEST GUSTS WILL BE EXPERIENCED NEAR MCDONALD PASS AND ALONG THE MONTANA HIGHWAY 1 CORRIDOR FROM GEORGETOWN LAKE TO ANACONDA. OTHER LOCATIONS LIKE PHILIPSBURG AND DEER LODGE CAN EXPECT TO SEE WIND GUSTS BETWEEN 40 AND 50 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. $$ MTZ003-101800- /O.NEW.KMSO.LW.Y.0002.080710T1800Z-080711T0300Z/ FLATHEAD/MISSION VALLEYS- 347 AM MDT THU JUL 10 2008 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY FOR FLATHEAD LAKE...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. STRONG WEST WINDS OF 20 TO 25 MPH ARE EXPECTED THIS AFTERNOON...ESPECIALLY ACROSS THE SOUTHERN HALF OF FLATHEAD LAKE. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$
1 follow-up statement
000 WWUS75 KMSO 101533 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 933 AM MDT THU JUL 10 2008 .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE EAST ALONG THE CANADIAN BORDER TODAY DRAGGING A DRY COLD FRONT THROUGH THE REGION. STRONG UPPER LEVEL WINDS WILL MIX TO THE LOWER ELEVATIONS AS THE TROUGH PASS THIS AFTERNOON...ENHANCING SURFACE WINDS ASSOCIATED WITH THE DEVELOPMENT OF A VERY TIGHT PRESSURE GRADIENT LATE THIS MORNING THROUGH THE EVENING HOURS. MTZ002-110400- /O.UPG.KMSO.WI.Y.0011.000000T0000Z-080711T0600Z/ /O.EXA.KMSO.HW.W.0003.080710T1800Z-080711T0600Z/ WEST GLACIER REGION- 933 AM MDT THU JUL 10 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING ABOVE 6000 FEET...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THIS AFTERNOON ABOVE 6000 FEET. GUSTS TO 80 MPH ARE LIKELY ATOP LOGAN PASS. BELOW 6000 FEET SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. $$ MTZ007-110400- /O.CON.KMSO.HW.W.0003.080710T1800Z-080711T0600Z/ BUTTE/BLACKFOOT REGION- 933 AM MDT THU JUL 10 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT ABOVE 6000 FEET... A HIGH WIND WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. STRONG SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THIS AFTERNOON ABOVE 6000 FEET. THE HIGHEST GUSTS WILL BE EXPERIENCED NEAR MCDONALD PASS AND ALONG THE MONTANA HIGHWAY 1 CORRIDOR FROM GEORGETOWN LAKE TO ANACONDA. OTHER LOCATIONS LIKE PHILIPSBURG AND DEER LODGE CAN EXPECT TO SEE WIND GUSTS BETWEEN 40 AND 50 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. $$ MTZ003-110400- /O.EXT.KMSO.LW.Y.0002.080710T2000Z-080711T0400Z/ FLATHEAD/MISSION VALLEYS- 933 AM MDT THU JUL 10 2008 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE LAKE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. SUSTAINED WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON. WINDS WILL GRADUALLY SUBSIDE DURING THE EVENING HOURS...NOTICABLY DECREASING AFTER 10 PM. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ DICKERSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jul 10, 3:39 AM MDT, 8 minutes earlier.
Area forecast discussion, Jul 10, 3:39 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
339 AM MDT THU JUL 10 2008
.DISCUSSION...A PACIFIC TROUGH WILL MOVE ACROSS SOUTHERN CANADA
TODAY. THE LOW AND THE PRECIPITATION WILL REMAIN NORTH OF THE
BORDER...WITH A SLIGHT CHANCE OF A THUNDERSTORM IN FAR NORTHWEST
MONTANA LATER THIS AFTERNOON. A DRY COLD FRONT WILL PUSH ACROSS
WESTERN MONTANA THIS AFTERNOON AND EVENING...THIS WILL PRODUCE A
VERY TIGHT SURFACE PRESSURE GRADIENT...THIS ALONG WITH A STRONG
UPPER LEVEL JET MOVING ACROSS THE REGION WILL PRODUCE WINDY
CONDITIONS ACROSS WESTERN MONTANA. THE STRONGEST WINDS WILL BE
ABOVE 6000 FEET OVER GLACIER NATIONAL PARK AND THE BUTTE BLACKFOOT
REGION...WIND GUSTS OVER 60 MPH ARE POSSIBLE THROUGH MCDONALD PASS
AND AT LOGAN PASS. THE LOWER ELEVATIONS OF GLACIER PARK WILL SEE
WINDS OF 30 TO 40 MPH WITH LOCALIZED HIGHER GUSTS...SINCE THESE
WINDS WILL BE MORE WIDESPREAD THEN THE AREAS THAT REACH HIGH WIND
CRITERIA...I HAVE DECIDED TO CANCEL THE HIGH WIND WARNING FOR
GLACIER NATIONAL PARK ABOVE 6000 FEET AND REPLACE IT WITH A WIND
ADVISORY FOR ALL ELEVATIONS. ALSO EXPECT AFTERNOON WINDS OVER FLATHEAD LAKE
TO REACH 20 TO 25 MPH AND HAVE ISSUED A LAKE WIND ADVISORY FROM
NOON UNTIL 9 PM. THE PRESSURE GRADIENT WILL WEAKEN DURING THE
EVENING AND THE WINDS WILL DECREASE...BUT EXPECT BREEZY CONDITIONS
TO CONTINUE THROUGH MOST OF THE NIGHT.
ON FRIDAY THE TROUGH WILL BE MOVING OFF TO THE EAST WITH A RIDGE
REBUILDING INTO THE REGION.
SATURDAY THROUGH WEDNESDAY...SOME MONSOONAL MOISTURE WILL WORK ITS
WAY INTO THE RIDGE ON SUNDAY AND MONDAY BRINGING THE POTENTIAL OF
SOME ELEVATED THUNDERSTORMS TO THE REGION. THE POTENTIAL FOR
THUNDERSTORMS INCREASES ON TUESDAY AS MORE MOISTURE WORKS ITS WAY
INTO THE NORTHERN ROCKIES AHEAD OF AN APPROACHING SHORTWAVE
TROUGH. HIGH TEMPERATURES THROUGH THE EXTENDED SHOULD STAY ABOVE
AVERAGE FOR THIS TIME OF YEAR.
&&
.AVIATION...VERY STRONG WINDS...BOTH AT THE SURFACE AND
ALOFT...CAN BE EXPECTED THIS AFTERNOON. GUSTS TO 30 KNOTS CAN BE EXPECTED
AT KGPI...KMSO AND KBTM DURING THE AFTERNOON.
&&
.FIRE WEATHER...EXTREME FIRE WEATHER CONDITIONS WILL BE POSSIBLE
ACROSS PORTIONS OF WRN AND SW MT THIS AFTERNOON. A WEATHER SYSTEM
WILL MOVE EAST ACROSS THE DISTRICT DURING THE DAY. GUSTY WINDS OF
40 TO 50 MPH ALONG WITH VERY LOW RH LEVELS ARE POSSIBLE. AREAS
MOST IMPACTED WILL BE THE LOWER AND MIDDLE ELEVATIONS WHERE THE
FUELS (MAINLY GRASSES) HAVE BEGUN TO CURE.
ON SUNDAY AND MONDAY AFTERNOONS...THERE WILL BE A SLIGHT CHANCE
FOR THE DEVELOPMENT OF HIGH BASED-LOW PRECIPITATION PRODUCING
THUNDERSTORMS OVER PORTIONS OF NORTH CENTRAL IDAHO AND SW MT.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING FROM NOON TODAY TO MIDNIGHT MDT TONIGHT ABOVE
6000 FEET FOR BUTTE/BLACKFOOT REGION.
RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-EAST LOLO.
LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
FLATHEAD/MISSION VALLEYS.
WIND ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR
WEST GLACIER REGION.
ID...NONE.
&&
SHORT TERM...KOLATA
LONG TERM....LOEFFELBEIN
AVIATION...KOLATAHazardous weather outlook, Jul 9, 2:59 PM MDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 259 PM MDT WED JUL 9 2008 MTZ003-101100- FLATHEAD/MISSION VALLEYS- 259 PM MDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TIGHT WEST TO EAST PRESSURE GRADIENT WILL SET UP TOMORROW LEADING TO STRONG WESTERLY WINDS THROUGHOUT THE FLATHEAD AND MISSION VALLEYS. WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ004>006-043-101100- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 259 PM MDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DRY COLD FRONT WILL PASS THROUGH WESTERN MONTANA THURSDAY PRODUCING A VERY TIGHT SURFACE PRESSURE GRADIENT ACROSS THE AREA. WESTERLY WINDS WILL INCREASE THROUGHOUT THE DAY AND BECOME QUITE GUSTY DURING THE AFTERNOON HOURS. FREQUENT GUSTS TO 30 MPH WITH OCCASIONAL GUSTS TO NEAR 40 MPH ARE POSSIBLE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:47 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 18 hr |
| Jul 10, 4:01 AM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Lewis and Clark, Madison and 3 more | 18 hr |
| Jul 10, 11:36 AM MDT | Wind Advisory | MSO | Flathead, Granite, Lincoln, Mineral, Missoula, Ravalli and 1 more | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.